It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-23-2013, 07:09 AM   #1
Senior Veteran
(female)
 
himmylover's Avatar
 
Join Date: Jan 2006
Location: Evansville
Posts: 1,740
himmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB User
Lamicital and side effects that are scaring me away from it...

Hi,

My dr. has prescribed this for me for my mood swings, and deep depression, I am not bi-polar but he thinks it might help since I have been on so many AD's.

The things I have read good and bad...........but the one thing that very much concerns me is hair loss? I was on Celexa/Lexapro and had notice allot of shedding and thining..........I do not want this.

Should I go ahead and start it and see how it effects me, if at all?

I want to be happy! But this really scares for I have read many people have had hair loss, but so you can as well on Anti-depressants as well.

Please tell me your thoughts, so I or not go with it?

Thank you!

This board has been so good to me and helped me through so many of life's issues, death of parents, dementia of my mother, and job stress.

I thank god everyday I have you all here for support.

Please any feedback would be so helpful.

God Bless.

 
Old 01-23-2013, 07:59 AM   #2
Senior Veteran
(female)
 
himmylover's Avatar
 
Join Date: Jan 2006
Location: Evansville
Posts: 1,740
himmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB User
Re: Please advise........Lamicital and side effects that are scaring me away from it.

Please anyone? I do need something but again like always worry about the side effects.

 
Sponsors Lightbulb
   
Old 01-23-2013, 02:52 PM   #3
Junior Member
(male)
 
Join Date: Sep 2004
Location: San Francisco Bay Area
Posts: 27
seeaya123 HB User
Re: Please advise........Lamicital and side effects that are scaring me away from it.

If you trust your doctor go for it. I tried it for a few months and felt no better, but I did notice that my hands would shake and my wife complained that I shook the bed at night, three day later I had a seizure that they determined was caused by Lamicital.

 
Old 01-24-2013, 05:56 AM   #4
Senior Veteran
(female)
 
himmylover's Avatar
 
Join Date: Jan 2006
Location: Evansville
Posts: 1,740
himmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB User
Re: Please advise........Lamicital and side effects that are scaring me away from it.

OMG, He is a pysc. I am on day 2, little anxious, but hopefully I will be able to tolerate it, losing faith......

 
Old 01-24-2013, 05:03 PM   #5
Junior Member
(male)
 
Join Date: Sep 2004
Location: San Francisco Bay Area
Posts: 27
seeaya123 HB User
Re: Please advise........Lamicital and side effects that are scaring me away from it.

Please don't loose faith, but if you notice any tremors or shaking hands call your doctor.

 
The Following User Says Thank You to seeaya123 For This Useful Post:
himmylover (02-01-2013)
Old 01-31-2013, 11:29 PM   #6
Junior Member
(female)
 
Join Date: Apr 2012
Location: Ontario Canada
Posts: 18
jodew71 HB User
Re: Lamicital and side effects that are scaring me away from it...

I was on Lamictal/Lamotrigine for 9 months and I absolutely LOVED the way it worked for me. What I didn't love were the side effects. It started working within a week and in those 9 months I lost 35 pounds because I was no longer interested in eating. I felt good about myself, shopping became fun, I wouldn't leave the house unless I showered, had make-up on etc. (that's not like me) I was also taking 450mg of Wellbutrin and 72mg of Concerta but the Wellbutrin alone wasn't working.

The side effect that made me quit it was excessive sweating. Anti-depressants can make you sweat more but I never had a problem until I started Lamotrigine. I tried every deodorant out there, clinical deodorants didn't even work - within 30 minutes of showering my arm pits were soaked and they stunk.

It wasn't until I was off of it that I realized how stupid it made me. Topamax is also known as "dope-amax" because of the brain fog it puts you in. It was nothing compared to Lamotrigine. I had NO short term memory - you could tell me something, I'd repeat it back but then 2 minutes later I totally forgot what I was told. I was constantly blending my words. ie. movie + show = shoovie. My boyfriend started writing them down because I had some real funny ones. Names of people - even if I've known them for years I would draw a total blank. I did also notice a bit of eye strain.

I've been off of it for a while but I still have the sweating problem. My memory has always been crappy but it's not like when I was taking Lamotrigine. I have extremely thick hair so if it was making me lose any of it I never noticed.

Within a year of stopping it I gained back all the weight I lost so I got another prescription for it. Now that I knew what I was up against I was willing to do it again. Unfortunately it didn't work the second time around - it didn't help my mood and it didn't help my weight. So I'm back to square one.

If the drug worked for me I would definitely take it again. I've tried half a dozen mood stabilizers/anti-depressants and this was the one that worked the best. Just be prepared for the mental side effects.

 
Old 02-11-2013, 11:28 AM   #7
Senior Veteran
(female)
 
himmylover's Avatar
 
Join Date: Jan 2006
Location: Evansville
Posts: 1,740
himmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB User
Red face Re: Lamicital and side effects that are scaring me away from it...

OMG, I have been on it for 19 days, and terribly afraid the side effects are just starting to kick in.

I am not for sure that it "IS" the Lamicital, but I am having some terrible itching, and tiny like little red pen marks in different places, face, legs, and my eyelids itch and are red and swollen.

Could it be this medication? I started on the starter pack and like I said only 19 days, and I am scared to death. These red marks just show up, some just look like they are under the skin, but bothers me, and especially my eyes, and oh yes, constantly runniing of the noise and eyes, and dry skin, but it is winter..........

Could it be this med.......? I don't go back to the pysc. til March.........please advise...........I am very worried.

God Bless.

 
Old 02-11-2013, 03:41 PM   #8
Junior Member
(female)
 
Join Date: Apr 2012
Location: Ontario Canada
Posts: 18
jodew71 HB User
Re: Lamicital and side effects that are scaring me away from it...

it could very well be from the lamictal. do a search on lamictal rash and you'll find the symptoms as well as pictures of what the rash looks like.

 
The Following 2 Users Say Thank You to jodew71 For This Useful Post:
himmylover (02-11-2013)
Old 02-11-2013, 04:48 PM   #9
Senior Veteran
(female)
 
himmylover's Avatar
 
Join Date: Jan 2006
Location: Evansville
Posts: 1,740
himmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB Userhimmylover HB User
Re: Lamicital and side effects that are scaring me away from it...

Thank you, i definately will. Can't go on like this.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!